Renormalization of correlations and spectra of a strange non-chaotic attractor

U Feudel, A Pikovsky, A Politi

Research output: Contribution to journalArticle

29 Citations (Scopus)

Abstract

We study a simple nonlinear mapping with a strange nonchaotic attractor characterized by a singular continuous power spectrum. We show that the symbolic dynamics is exactly described by a language generated from a suitable inflation rule. We derive renormalization transformations for both the power spectrum and the autocorrelation function, thus obtaining a quantitative description of the scaling properties. The multifractal nature of the spectrum is also discussed.

Original languageEnglish
Pages (from-to)5297-5311
Number of pages15
JournalJournal of Physics A: Mathematical and General
Volume29
Issue number17
Publication statusPublished - 7 Sep 1996

Keywords

  • STRUCTURE INTERMEDIATE
  • NONCHAOTIC ATTRACTORS
  • SYSTEM

Cite this

Renormalization of correlations and spectra of a strange non-chaotic attractor. / Feudel, U ; Pikovsky, A ; Politi, A .

In: Journal of Physics A: Mathematical and General, Vol. 29, No. 17, 07.09.1996, p. 5297-5311.

Research output: Contribution to journalArticle

@article{d70c79bef28447368b326b6e6a09d90b,
title = "Renormalization of correlations and spectra of a strange non-chaotic attractor",
abstract = "We study a simple nonlinear mapping with a strange nonchaotic attractor characterized by a singular continuous power spectrum. We show that the symbolic dynamics is exactly described by a language generated from a suitable inflation rule. We derive renormalization transformations for both the power spectrum and the autocorrelation function, thus obtaining a quantitative description of the scaling properties. The multifractal nature of the spectrum is also discussed.",
keywords = "STRUCTURE INTERMEDIATE, NONCHAOTIC ATTRACTORS, SYSTEM",
author = "U Feudel and A Pikovsky and A Politi",
year = "1996",
month = "9",
day = "7",
language = "English",
volume = "29",
pages = "5297--5311",
journal = "Journal of Physics A: Mathematical and General",
issn = "0305-4470",
publisher = "IOP Publishing Ltd.",
number = "17",

}

TY - JOUR

T1 - Renormalization of correlations and spectra of a strange non-chaotic attractor

AU - Feudel, U

AU - Pikovsky, A

AU - Politi, A

PY - 1996/9/7

Y1 - 1996/9/7

N2 - We study a simple nonlinear mapping with a strange nonchaotic attractor characterized by a singular continuous power spectrum. We show that the symbolic dynamics is exactly described by a language generated from a suitable inflation rule. We derive renormalization transformations for both the power spectrum and the autocorrelation function, thus obtaining a quantitative description of the scaling properties. The multifractal nature of the spectrum is also discussed.

AB - We study a simple nonlinear mapping with a strange nonchaotic attractor characterized by a singular continuous power spectrum. We show that the symbolic dynamics is exactly described by a language generated from a suitable inflation rule. We derive renormalization transformations for both the power spectrum and the autocorrelation function, thus obtaining a quantitative description of the scaling properties. The multifractal nature of the spectrum is also discussed.

KW - STRUCTURE INTERMEDIATE

KW - NONCHAOTIC ATTRACTORS

KW - SYSTEM

M3 - Article

VL - 29

SP - 5297

EP - 5311

JO - Journal of Physics A: Mathematical and General

JF - Journal of Physics A: Mathematical and General

SN - 0305-4470

IS - 17

ER -